Alert archive / California / Frost Advisories in 2008

Frost Advisory 1, NWS Eureka, CA

March 30, 2008

NWS Eureka, CA issued this frost advisory at Mar 30, 2008, 1:24 PM PDT. It took effect at Mar 31, 2008, 12:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 1:24 PM PDT (20:24 UTC)
In effect from
Mar 31, 2008, 12:00 AM PDT
Expired
Mar 31, 2008, 8:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 302024
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
124 PM PDT SUN MAR 30 2008

CAZ001-311500-
/O.CON.KEKA.FZ.W.0001.080331T0700Z-080331T1500Z/
REDWOOD COAST-
124 PM PDT SUN MAR 30 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT MONDAY FOR COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTIES...

CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW
TEMPERATURES ALONG THE REDWOOD COAST TO DROP BELOW FREEZING BY
MIDNIGHT IN MANY LOCATIONS. WIDESPREAD FROST IS LIKELY DURING THE
EARLY MORNING HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS
AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING
HOURS.

$$

CAZ002-311500-
/O.UPG.KEKA.FZ.A.0001.080331T0700Z-080331T1500Z/
/O.NEW.KEKA.FR.Y.0001.080331T0700Z-080331T1500Z/
MENDOCINO COAST-
124 PM PDT SUN MAR 30 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
MONDAY FOR COASTAL AREAS OF MENDOCINO COUNTY...

CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW
TEMPERATURES ALONG THE MENDOCINO COAST TO DROP TO NEAR FREEZING
AFTER MIDNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOW TO
MID 30S THROUGH THE MID MORNING HOURS PROMOTING WIDESPREAD FROST 
IN MANY LOCATIONS.

A FROST ADVISORY MEANS NEAR FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY HARM CROPS AND OTHER SENSITIVE
VEGETATION.

RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS
AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING
HOURS.

$$
1 follow-up statement
000 
WWUS76 KEKA 311455
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
755 AM PDT MON MAR 31 2008


CAZ001-311600-
/O.EXP.KEKA.FZ.W.0001.000000T0000Z-080331T1500Z/
REDWOOD COAST-
755 AM PDT MON MAR 31 2008

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS
MORNING.


$$

CAZ002-311600-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-080331T1500Z/
MENDOCINO COAST-
755 AM PDT MON MAR 31 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS
MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 30, 4:30 AM PDT, 8 hours 54 minutes earlier.

Area forecast discussion, Mar 30, 4:30 AM PDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PDT SUN MAR 30 2008

.SYNOPSIS...DRIER WEATHER ALONG THE COAST AND SLIGHTLY WARMER WEATHER
IN THE INTERIOR WILL PREVAIL TODAY THROUGH TUESDAY. A SERIES OF
PACIFIC STORM SYSTEMS WILL PRODUCE A CHANCE OF PRECIPITATION EACH
DAY FROM WEDNESDAY THROUGH NEXT WEEKEND.

&&

.DISCUSSION...GUSTY WINDS THAT AFFECTED THE FORECAST AREA OVERNIGHT
HAVE BEGUN TO DIMINISH THIS MORNING AS HIGH PRESSURE CONTINUES TO
BUILD INLAND TO THE NORTH...AND SURFACE WINDS SHIFT FROM THE NORTH
TO A MORE EASTERLY DIRECTION. HOWEVER...BREEZY CONDITIONS OVER THE
COASTAL WATERS WILL KEEP THE LOWER ATMOSPHERE SUFFICIENTLY MIXED
THAT WIDESPREAD SUB-FREEZING TEMPERATURES ARE NOT EXPECTED ALONG THE
REDWOOD AND MENDOCINO COASTS THIS MORNING. SOME LOCALIZED AREAS WILL
DROP TO NEAR OR BELOW FREEZING...ESPECIALLY IN PROTECTED LOCATIONS.
TONIGHT MORE EFFICIENT COOLING WILL TAKE PLACE AS OFFSHORE FLOW
PRODUCES A DRIER AIRMASS AND MOSTLY CLEAR SKIES. SOME VERY LOCALIZED
PATCHY FOG IS FORECAST FOR NEAR-COASTAL AREAS...BUT THE EXPECTATION
IS FOR EFFICIENT RADIATIONAL COOLING UNDER LIGHT OFFSHORE FLOW ALONG
THE REDWOOD COAST. A FREEZE WARNING HAS BEEN ISSUED FOR ZONE 1 TO
COVER WIDESPREAD FROST FORMATION AND THE POSSIBLE DAMAGE TO
SENSITIVE VEGETATION. FOR THE MENDOCINO COAST...THE COOLING SHOULD
BE LESS DRAMATIC AS OFFSHORE FLOW WILL BE LESS PRONOUNCED...SO HAVE
ISSUED A FREEZE WATCH WITH THE EXPECTATION THAT A WARNING MAY BE
NEEDED...BUT A FROST ADVISORY MAY SUFFICE.

MODEL CONSISTENCY IS FAIRLY GOOD THROUGH THE SHORT TERM PORTION OF
THE FORECAST. THE DRYING AND WARMING TREND PREVIOUSLY MENTIONED IS
UNDERWAY...AND EXPECT TO SEE INLAND TEMPERATURES RISING INTO THE MID
TO UPPER 60S MONDAY AND TUESDAY. BOTH ECMWF AND GFS DEPICT AN UPPER
CLOSED LOW APPROACHING THE CALIFORNIA COAST TUESDAY INTO EARLY
WEDNESDAY...HOWEVER THE LATEST RUNS DEPICT A TRACK THAT IS FURTHER
SOUTH...NEAR OR SOUTH OF POINT CONCEPTION. THIS MAKES IT SLIGHTLY
LESS LIKELY THAT WRAP AROUND PRECIPITATION WILL AFFECT THE CWA...AND
AM CONCERNED THAT MODELS MAY BE TRENDING TOWARD AN EVEN MORE
SOUTHERLY TRAJECTORY. FOR NOW HAVE MAINTAINED THE LOW-END CHANCE
POPS IN THE FORECAST FOR WEDNESDAY THROUGH FRIDAY. HAVE EVEN LESS
CERTAINTY FOR THE WEEKENDS FORECAST AS MODEL DISCREPANCIES BECOME
WORSE FOR THE SATURDAY-SUNDAY TIME FRAME. CC

&&

.AVIATION...MOSTLY VFR FLIGHT CONDITIONS WITH CLEAR SKIES EXPECTED
TODAY. PATCHY FOG ALONG THE COAST AND COASTAL VALLEYS SHOULD
DISSIPATE AS NORTHERLY WINDS ALONG THE COAST PICK UP LATE THIS
MORNING. NORTHERLY WINDS ALONG THE COAST WILL NOT BE QUITE AS STRONG
AS YESTERDAY...BUT WILL STILL CHALLENGE TAKE-OFFS AND LANDINGS.
TEMPORARY MVFR CONDITIONS CAN BE EXPECTED WITH THE PATCHY FOG. TH

&&

.MARINE...NORTHERLY WINDS WILL REMAIN BREEZY OVER THE COASTAL
WATERS THROUGH THE DAY. THE NORTHERN OUTER WATERS AND SOUTHERN
WATERS WILL HAVE LOCAL GALE FORCE GUSTS BUT DO NOT EXPECT THE GALES
TO BE WIDESPREAD ENOUGH TO WARRANT A GALE WARNING. THE WINDS WILL
GENERATE HAZARDOUS SEAS...WITH OCCASIONAL WIND WAVES AS HIGH AS 10
FT. DO NOT THINK THE HIGH WIND WAVES WILL BE WIDESPREAD ENOUGH TO
ISSUE A HAZARDOUS SEAS WARNING.TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS
AND HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA OUT 60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:04 AM PDTFreeze WatchEKA9 hr
Mar 30, 4:04 AM PDTFreeze WarningEKA28 hr

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.